Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 190, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2005, 2:12 AM CDT for Osage County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 2:12 AM CDT (07:12 UTC)
- Expired
- Jun 6, 2005, 3:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2883 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 060712 SVRTSA OKC113-060815- /O.NEW.KTSA.SV.W.0190.050606T0712Z-050606T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 212 AM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 315 AM CDT * AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 4 MILES EAST OF SHIDLER...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEARSONIA... FORAKER AND BIGHEART. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3672 9674 3660 9634 3717 9587 3743 9642 $$
3 follow-up statements
000 WWUS54 KTSA 060728 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 229 AM CDT MON JUN 6 2005 OKC113-060815- /O.CON.KTSA.SV.W.0190.000000T0000Z-050606T0815Z/ OSAGE OK- 229 AM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR OSAGE COUNTY... AT 224 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF PEARSONIA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIGHEART. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3672 9674 3660 9634 3717 9587 3743 9642 $$
000 WWUS54 KTSA 060751 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 250 AM CDT MON JUN 6 2005 OKC113-060815- /O.CON.KTSA.SV.W.0190.000000T0000Z-050606T0815Z/ OSAGE OK- 250 AM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR OSAGE COUNTY... AT 245 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF BIGHEART...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3672 9674 3660 9634 3717 9587 3743 9642 $$
000 WWUS54 KTSA 060814 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 315 AM CDT MON JUN 6 2005 OKC113-060825- /O.EXP.KTSA.SV.W.0190.000000T0000Z-050606T0815Z/ OSAGE OK- 315 AM CDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY EXPIRES AT 315 AM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3672 9674 3660 9634 3717 9587 3743 9642 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:15 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 5, 9:15 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 915 PM CDT SUN JUN 5 2005 .DISCUSSION... WILL MAKE ONLY MINOR CHANGES TO CURRENT FORECAST. THE SLIGHT CHANCE OF PRECIP DEVELOPING LATER TONIGHT CONTINUES TO BE SUPPORTED BY 00Z RUC AND NAM. THE RUC IS MOST AGGRESSIVE AND DEVELOPS CONSIDERABLE PRECIP OVER MOST OF EASTERN OKLAHOMA THIS EVENING AND ENDS IT AFTER MIDNIGHT. THAT IS OBVIOUSLY OVERDONE...BUT IT MAY SIMPLY HAVE A TIMING ISSUE. GIVEN THE CLOUDS AROUND AND POSSIBLE DIFFERENTIAL COOLING AT CLOUD TOP...THERE MAY STILL EXIST A SLIGHT CHANCE OF PRECIP LATER IN THE NIGHT. THE NAM MAINTAINS A FAIR AMOUNT OF UPWARD ISENTROPIC FLOW BETWEEN 850 AND 700 MB OVERNIGHT WHICH COULD PROVIDE THE LIFT NECESSARY FOR CONVECTION. HOWEVER...THAT MAY ALSO BE A STRETCH. THE BEST INDICATOR FOR PRECIP IS THE DEVELOPMENT SOUTH OF OKC. 00Z OKC RAOB INDICATES STORMS THAT DEVELOP SHOULD DRIFT TO THE EAST AT ABOUT 12-14 MPH. THAT WOULD INDICATE A BETTER CHANCE OF PRECIP IN SOUTHEAST OK THAN NORTHEAST. GIVEN THE MODEL INDICATIONS AND THE CURRENT CONVECTIVE DEVELOPMENT ...ALTHOUGH WEAK...WILL ADJUST POPS UP TO 30 PERCENT OVER SOUTH AND WEST PORTIONS OF THE TULSA FORECAST AREA. WILL MAKE NO CHANGES TO TEMPS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 21 LONG TERM FORECASTER ID= 2
Hazardous weather outlook, Jun 5, 1:00 PM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT SUN JUN 5 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SUN JUN 5 2005 ...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... A CLUSTER OF SHOWERS AND THUNDERSTORMS THAT MOVED ACROSS THE AREA DURING THE MORNING HAD WEAKENED AND MOVED EAST OF THE AREA BY EARLY THIS AFTERNOON. IN THE WAKE OF THIS SYSTEM...THE ATMOSPHERE OVER THE AREA WAS ONCE AGAIN BECOMING INCREASINGLY UNSTABLE. A WEAK FRONTAL BOUNDARY WAS ALSO LOCATED OVER THE FAR NORTHERN PART OF THE AREA THIS AFTERNOON. THE FRONTAL BOUNDARY...IN ADDITION TO ANY RESIDUAL OUTFLOW BOUNDARIRES FROM THIS MORNINGS ACTIVITY MAY PROVIDE THE POTENTIAL FOR SCATTERED THUNDERSTORMS OVER THE AREA THROUGH TONIGHT. IF STORMS CAN DEVELOP DURING THE HEAT OF THE DAY...THERE IS A GOOD CHANCE THAT SOME STORMS WILL REACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE LOWER ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE...ALLOWING A CHANCE FOR SEVERE STORMS AGAIN ON MONDAY. AFTER MONDAY...WARM AIR ALOFT AND A LACK OF ANY LOW LEVEL CONVERGENCE WILL NEGATE ANY CHANCE FOR THUNDERSTORM ACTIVITY. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Jun 5, 9:03 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM TSTM WND GST OKTAHA 35.58N 95.47W
06/04/2005 73 MPH MUSKOGEE OK BROADCAST MEDIA
1038 PM NON-TSTM WND GST GLENPOOL 35.96N 96.01W
06/04/2005 60 MPH TULSA OK PUBLIC
1042 PM NON-TSTM WND GST JENKS 36.02N 95.97W
06/04/2005 65 MPH TULSA OK AMATEUR RADIO
60-65 MPH WIND GUSTS AT JENKS BRIDGE NEAR 91ST ST.
1043 PM NON-TSTM WND GST TULSA 36.13N 95.92W
06/04/2005 80 MPH TULSA OK AMATEUR RADIO
HWY 169 AND 71ST ST
1044 PM NON-TSTM WND GST TULSA 36.13N 95.92W
06/04/2005 50 MPH TULSA OK AMATEUR RADIO
40-50 MPH WIND GUSTS AND POWER OUTAGES AT I-44 AND HWY
169.
1049 PM NON-TSTM WND GST TULSA 36.13N 95.92W
06/04/2005 90 MPH TULSA OK AMATEUR RADIO
MEASURED GUST OF 90 MPH AT HWY 169 AND 71ST STREET S.
1052 PM NON-TSTM WND DMG TULSA 36.13N 95.92W
06/04/2005 TULSA OK NWS EMPLOYEE
CAR WINDOW BLOWN OUT AT NWS OFFICE /HWY 169 AND 11TH ST./
AND NUMEROUS LARGE TREE LIMBS DOWN.
1052 PM NON-TSTM WND DMG TULSA 36.13N 95.92W
06/04/2005 TULSA OK AMATEUR RADIO
4-5 INCH DIAMETER TREE LIMBS BROKEN AT 11TH ST. AND 151ST
E. AVE.
1055 PM TSTM WND GST PORTER 35.87N 95.52W
06/04/2005 70 MPH WAGONER OK MESONET
1100 PM NON-TSTM WND DMG TULSA 36.13N 95.92W
06/04/2005 TULSA OK AMATEUR RADIO
POWER LINES BLOWN DOWN AT HWY 169 AND 41ST ST.
1100 PM NON-TSTM WND DMG TULSA 36.13N 95.92W
06/04/2005 TULSA OK BROADCAST MEDIA
LARGE TREES UPROOTED AND BROKEN IN HELLER PARK.
1103 PM NON-TSTM WND DMG TULSA 36.13N 95.92W
06/04/2005 TULSA OK AMATEUR RADIO
SIGN BLOWN ONTO ROAD AT 11TH ST. AND 138TH E. AVE.
1106 PM NON-TSTM WND GST BARTLESVILLE 36.75N 95.98W
06/04/2005 65 MPH WASHINGTON OK AMATEUR RADIO
1150 PM LIGHTNING PRYOR 36.31N 95.32W
06/04/2005 MAYES OK EMERGENCY MNGR
LIGHTNING STRUCK A RESIDENCE IN PRYOR. FD DISPATCHED.
UNSURE OF AMOUNT OF DAMAGE.
1230 AM NON-TSTM WND GST 2 SSW LOCUST GROVE 36.17N 95.18W
06/05/2005 60 MPH MAYES OK AMATEUR RADIO
0110 AM NON-TSTM WND GST 4 SW WATTS 36.07N 94.62W
06/05/2005 65 MPH ADAIR OK AMATEUR RADIO
WIND GUSTS ESTIMATED AT 65 MPH AND CHICKEN HOUSE DAMAGED
IN CHANCE.
0115 AM NON-TSTM WND DMG COMMERCE 36.93N 94.87W
06/05/2005 OTTAWA OK EMERGENCY MNGR
WIND KNOCKED DOWN POWER LINES WHICH THEN CAUGHT TREES ON
FIRE.
0115 AM NON-TSTM WND DMG MIAMI 36.87N 94.88W
06/05/2005 OTTAWA OK EMERGENCY MNGR
WINDS KNOCKED DOWN POWER LINES WHICH LED TO TREE FIRES.
0115 AM NON-TSTM WND GST MIAMI 36.87N 94.88W
06/05/2005 60 MPH OTTAWA OK EMERGENCY MNGR
WINDS SUSTAINED AT 40-55 MPH...GUSTS TO 60 MPH ACROSS A
LARGE PORTION OF THE COUNTY.
0120 AM NON-TSTM WND DMG 1 SE WYANDOTTE 36.78N 94.71W
06/05/2005 OTTAWA OK EMERGENCY MNGR
TREE DOWN ON HWY 10 /0.5 MILES SOUTH OF JUNCTION WITH HWY
60/. 4 CARS RAN INTO THE TREE. INJURIES UNKNOWN.
&&
NMKNearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.